Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Children

Trying to find answer to fuzziness of stimulant med

My 10 year old son has been on some sort of stimulant since he’s 5.  It’s been noticed recently, by both a speech pathologist and a neuropschologist, that when he is not on his medication he is of course incredibly impulsive and disruptive, yet he processes information more quickly and remembers better.  Of course this depressed me and I spoke w/his psychiatrist about possible solutions.  We did change from long-acting Concerta to short acting Focalin 2x a day, but I am not sure it made a difference, plus, even after all these years, my son still gets a nausea feeling and focuses a lot on that.  And, of course we have tried the non-stimulants, alone and in combination with a lower dose of stimulant, with zero effect.
Is anyone else aware of this and trying to figure out another way?  My son could not attend school without a stimulant, so stopping the medication is not an option.  Thanks.

Replies

I’m no doctor, and my son just started on medication, but aren’t those two medications the same thing? Both are forms of Ritalin (same as the Biphentin my son is on… they’re all a form of Methylphenidate). Isn’t there another stimulant other than one that is Methylphenidate based? What about Adderall or Vyvanse? Both are Amphetamine Stimulants.

Posted by Rai0414 on Jan 13, 2014 at 1:04am

Focolin, ritalin, concerta differ from each other by the way they are released into body after taken.  Our ped and behaviorist talk in great length about drugs that are basically stims family…..  Foc and concert called refined forms of Ritalin.  Our 11 yr old son is ADHD moderate/severe and has issues with impulsiveness….  but incredibly intelligent
recently move from concerta to ritalin now back to concerta reason for our swiching is concerta dosage per weight is not linear, seems to jump up after a certain mg.

Posted by ers238 on Jan 13, 2014 at 1:27am

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.